Has anyone used Gemzar? If so, how long before the cancer began to progress again? What side effects did you experience?
I had eight rounds of gemzar/taxotere as my first-line chemo. It had significant effects on shrinking my lung tumors but stopped working after about 5 months. My cancer has been progressing quite slowly since the treatment was stopped around November last year. The gemzar was fairly harsh- I had burn marks on my arms following the lines of my veins, "metal mouth", and some mild nausea on the third day after infusion. The nausea got worse each time, but it wasn't horrible. Total hair loss, of course. Because I had the two drugs, it's hard to pinpoint which one caused the side effects.
feistyD, did you talk to your doc about a port? It should prevent those burn marks.
I never expected to get so much chemo, so I didn't get a port. The burn marks didn't show up until halfway through the treatment. They weren't that bad. I've heard ports can have their own problems: risk of infection and so on. Anyway, that's in the past now. When you first embark on this journey, you really don't know what is going to happen or even what your choices are.
I had 2 rounds but unfortunately my body couldn't tolerate it (blood counts & platelet's). I did have have shrinkage in the squamous cell tumor, but did not affect the right lung where I have adenocarcinoma tumor. good luck to you, Patti
My husband has had two treatments of Gemzar. He gets it on Tuesday and by Friday he is miserable. He has started having redish brown urine, his color is not good, and he has no energy at all.